Integrity

For years, a stately cypress tree stood at the entrance of our town.

Two days ago, town officials had it chopped down after an arborist revealed that the tree had lost “its integrity.” (more…)

March 1st, 2012 - Posted in Supplements | | Comments Off

Be Carefull When You Are Take Nutritional Supplements

Are you a regular taker of vitamins and nutritional supplements? It’s very common to have some stomach discomfort when you take too many supplements at one time. There are people that experience such severe side effects from supplements that they must avoid taking them completely. Ingesting too many supplements at once can cause stomach discomfort that can range from mild nausea to severe heartburn. Is there any way to prevent the gastric upset that can be caused by taking supplements?

Knowledge is the key: Know what you are taking in order to avoid gastric upset.

When shopping for a multivitamin, make sure you check the ingredients for iron. Common side effects from iron include stomach disturbances and nausea. Because excessive iron has been linked to an increase in the risk of heart disease, be sure that you really need to take a multivitamin that contains iron. Should you require additional iron, as advised by your physician, take it with food. This can be the easy solution for many people.

Preventing gastric upset from supplements: Avoid taking supplements before bed.

If you lie down after taking your supplements, you are more likely to have heartburn and acid reflux issues. Avoid a reclining position for at least thirty minutes after taking vitamins.

Avoid gastric upset from supplements: Ingest them in split doses.

If you take a number of pills, split them up into three doses so you do not take too many different supplements at one time. Take one dose with each meal during the day.

Avoiding stomach problems from supplements: Take them along with food.

When you take nutritional supplements before you have eaten, it’s common to experience some stomach discomfort. (more…)

May 13th, 2009 - Posted in Supplements | | Comments Off